MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR416
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown ob-gyn procedure on (b)(6) 2021 and suture was used.During the procedure, the suture detached from the needle.Another like device was used to complete the procedure.No adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 10/11/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: h3 investigation summary: one opened foil packet with a needle and suture product code vr416 was returned for analysis.Upon visual analysis of the returned sample revealed that clip off defect was observed in the sample.The barrel hole was examined under 20x magnification and revealed a remnant and filament suture.In addition, the extreme suture was noted to be severely cut.As per returned conditions of the sample no functional test was performed.The clip off defect observed during the visual assessment has been correlated to the manufacturing process.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.Based on the information currently available, the clip off was identified during the investigation of the sample received.This product issue will be addressed through quality system.

Brand Name
VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12406796
Report Number2210968-2021-07916
Device Sequence Number5360667
Product Code GAM
UDI-Device Identifier10705031134645
UDI-Public10705031134645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberVR416
Device Catalogue NumberVR416
Device Lot NumberRACCCJE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1